Posted by JohnX2 on March 26, 2002, at 13:29:52
In reply to Re: AD meds and BP response, posted by OldSchool on March 26, 2002, at 10:44:56
> Here is my own prediction concerning my upcoming ECT. How much do you wanna bet that my blood pressure goes down a lot after ECT because I will be more relaxed? I think ECT will help my BP.
From what I was reading about high blood pressure, it is often associated with a excess glucorcorticoid production state (do a web search). This may linked to a hyperacitive HPA (hypothalamaus-pituitary-adrenal-gland) axis. This is consistent with classic markers of depression. Hyperadrenal gland can cause dysfunctional noradrenargic system in general. You can acutally get this tested. The glucocorticoid receptors in the hypothalamus etc are desensitized to cortisol feedback and release too much of a substance ACTH. These causes too much secretion of cortisol (and high blood pressure) and continued depression. It may also make you agitated. CRF antagonists may fix this. Most ADs over time are thought to correct a malfunctioning feedback loop in the HPA axis. I would hope this would have an effect of fixing a hypercorisolemia state and possibly helping your bp. BTW, some people believe that NMDA antagonists may act as atypical CRF antagonists.
I believe some of the dopamine agonists reduce noradrenergic output by stimulating presyaptic d2/d3 recptors at the lower doses. Pramipexole I seem to recall has hypotensive effects at low doses (at is selective for presynaptice autoreceptors. At the higher doses, they are less selective and stimulate the post synaptic d2 receptors If I recall (may lead to the psychosis). I believe Bromocriptine depletes noradrenaline release at the lower doses.
This is all my quick-n-dirty conjecture, as always.
Have you tried a mild atypical bp medicine like an alpha-2 agonist (clonidine, tenex)? This reduces norepinephrine release. Maybe a good handshake with an NRI AD. (OK a SWAG).